COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
EVD35-07-060-080 |
| Medical Device Problem Codes |
Premature Activation (1484); Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/25/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure involving an everflex entrust stent in the right common iliac artery, severe resistance was felt by the physician, and the delivery system could not be advanced to the target lesion.A non medtronic sheath and guidewire were used.The target lesion was a calcified lesion in the distal region of the right iliac artery.The artery was 7mm in diameter with severe tortuosity and moderate calcification.The physician attempted to advance.The stent prematurely deployed without the removal of the red safety, locking mechanism, or turning the thumb wheel.The physician navigated a balloon to deploy the stent in the artery, but dislodgement and elongation of the stent were noted.The procedure was completed using a new device, which was not a medtronic device.The vessel was pre-dilated with an evercross.035 5 x 100 dilation device, and post-dilation was performed.The stent remains in the patient, and no attempts were made to remove it.The physician was able to fully deploy the stent.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product analysis: the device was returned with the red safety tab still in the device.The device was confirmed from the strain relief as 60 mm.A kink was observed along the silver outer sheath, at approx.60 mm from the distal end of the device, (photo 3).The unadvanced stent pusher could be visualised in the sheath at approx.63 mm.The red tab was removed, and the handle was opened, and the pull wire was still attached to the device and deployment wheel, no kinks or abnormalities noted on the inner, (photo 5).The stent pusher was advanced out of the outer sheath and biologics were noted on the pusher.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.